New York, 2003Flood in New York, December 25 to 26, 2003
December 25 to 26, 2003 · NWS BTV · 1 event in 1 county or zone
An area of low pressure moved across New England on December 25th with light rain and mild temperatures. This also resulted in snow melt which contributed to minor flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved across New England on December 25th with light rain and mild temperatures. This also resulted in snow melt which contributed to minor flooding. Minor flooding of low lying areas occurred along the Great Chazy River in and around Perry Mills in Clinton county (crest of 8.64 feet on December 25th).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 25, 5:40 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Dec 25, 5:40 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
540 AM EST THU DEC 25 2003
MAIN WX THREAT IN THE SHORT TERM CONTINUES TO BE FLOODING. CONCERNS
WL THEN TURN TO POTENTIALLY HVY SNOW ACCUM NRN TIER VT TONITE/FRI.
SO WHILE NO NEW SNOW ON THIS CHRISTMAS MORNING...MANY AREAS WILL
SEE SOME BY THIS TIME TOMORROW.
WILL BE LEAVING FLOOD WATCH UP THIS AM. STEADY RAIN LONG GONE...BUT
MANY RIVERS STILL ON THE RISE...AS RUNOFF FROM RAIN AND SNOWMELT
CONTINUES. WITH TEMPS STILL ABOVE FRZG IN MOST AREAS...THERE WILL BE
SOME ADDED SNOWMELT TDY. TO THIS POINT...FLOOD PROBLEMS HAVE NOT
BEEN SIGNIFICANT...WITH MAINLY FIELD FLOODING AND MINOR FLOODING
OF LOW-LYING FLOOD PRONE AREAS. STILL POTENTIAL FOR ICE JAMS AS
RIVER LEVELS RISE HOWEVER.
OUR WX THRU FRIDAY WL BE DOMINATED BY CLOSED LOW AS IT MAKES ITS
WAY EAST ACRS FA THRU TONITE AND THEN INTO MAINE DURING FRIDAY.
COOLER AIR WL CONTINUE TO FILTER INTO RGN TDY...BUT NOT MUCH IN WAY
OF PCPN EXPECTED ACRS FA FOR MUCH OF THE DAY AS WE WILL BE DRY
SLOTTED.
STG SHRTWV ROTATING AROUND BASE OF THE UPPER THIS AM WL LIFT NORTH
FROM MID ATLC STATES TDY AND ACRS ERN NEW ENG TONITE. THIS WL
RESULT IN DVLPMNT OF ANOTHER SFC LOW OVER ERN NEW ENG TDY...WHICH WL
DEEPEN AS IT LIFTS SLOWLY NORTH INTO QUE TON/FRI. MSTR WL WRAPAROUND
THE LOW AND BACK BUILD INTO NE VT LATER TDY AND THEN ACRS MUCH OF
FA TON/FRI. PRIMARY AREA OF CONCERN WL BE OVR NRN TIER OF VT WHERE
EXTENDED PERIOD OF DEEP MSTR COMBINED WITH GOOD VERTICAL MOTION IN
WARM AIR ADVECTION PATTERN WL RESULT IN CHC OF SOME SIGNIFICANT
SNOW ACCUM. HAVE GONE WITH 2-4 INCHES OVR MUCH OF NC/NE VT TONITE
AND ANOTHER 2-4 FRIDAY. HIR AMTS CERTAINLY PSBL OVR HIR TRRN...AND
ALG W/NW FACING SLOPES. NO HEADLINES IN FCST ATTM FOR SNOW...BUT
NEXT SHIFT WL NEED TO CONSIDER AT LEAST AN ADVISORY FOR TON/FRI.
CHANCES OF SIGNIFICANT SNOW DIMINISH AS YOU HEAD SOUTH AND WEST ACRS
FA...BUT MOST AREAS WL SEE AT LEAST SOME NEW SNOW ACCUM BEFORE EVENT
IS OVER.
FRI NITE/SAT: LOW FINALLY LOSES ITS GRIP ON US AS IT TRACKS EAST OF
MAINE INTO ATLC FRI NITE. HIGH PRESSURE THEN BLDS INTO RGN SAT.
EXPECT SNOW SHWRS TO COME TO AN END FRI NITE WITH SUNSHINE
RETURNING FOR SAT.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH WEDNESDAY NOON THROUGH THURSDAY NOON
VT...VTZ002>012-016>019
NY...NYZ028>031-034-035
RJS
Hazardous weather outlook, Dec 25, 5:08 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
508 AM EST THU DEC 25 2003
NYZ026>031-034-035-087-VTZ001>012-016>019-251206-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
517 AM EST THU DEC 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK.
.DAY ONE...TODAY:RAIN FROM LOW PRESSURE SYSTEM THAT MOVED OVER REGION
HAS MELTED SNOWPACK...WHICH HAS CAUSED RISES IN AREA STREAMS AND
RIVERS...WILL CONTINUE FOR MUCH OF THE MORNING. A FLOOD WATCH IS IN
EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:SNOWFALL WILL
ACCUMULATE IN NORTHERN PORTIONS OF THE REGION ON THE BACK SIDE OF THE
EXITING LOW PRESSURE SYSTEM. 4 TO 8 INCHES ARE POSSIBLE...MAINLY OVER
THE HIGHER TERRAIN OF NORTHERN TERRAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Eastern Clinton
- When
- December 25, 10:04 AM EST to December 26, 12:00 PM EST
- Where
- Eastern Clinton forecast zone
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in California, December 25, 200316 deaths · 15 injured · $7.3 million · 4 events
- Winter Storm in Utah, December 25 to 27, 2003$1.4 million · 12 events
- High Wind in California, December 25, 2003$500,000 · 56 kt wind · 1 event
- Heavy Snow in New York, December 25, 2003$30,000 · 3 events
- Heavy Snow in Michigan, December 25, 200310 events
- Heavy Snow in Wyoming, December 25 to 31, 20039 events
- Winter Storm in Colorado, December 25 to 27, 20038 events
- Winter Storm in Idaho, December 25 to 27, 20036 events
- Heavy Snow in Nevada, December 25 to 26, 20035 events
- Flooding in Vermont, December 25 to 26, 2003$3,000 · 3 events
- Heavy Snow in Idaho, December 25 to 26, 20033 events
- Winter Storm in Utah, December 25 to 27, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380212.